Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 281, NWS Shreveport, LA

June 27, 2004Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2004, 10:26 AM CDT for Sabine Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 10:26 AM CDT (15:26 UTC)
Expired
Jun 27, 2004, 11:15 AM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3141 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS54 KSHV 271526
SVRSHV
LAC085-271615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 1115 AM CDT

* AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ZWOLLE...OR
  ABOUT 27 MILES NORTH OF TOLEDO BEND DAM...AND MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE BY 1040 AM CDT

THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 1115 AM CDT.

LAT...LON 3169 9378 3132 9357 3140 9333 3185 9351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 7 hours 26 minutes earlier.

Area forecast discussion, Jun 27, 3:00 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SUN JUN 27 2004

.DISCUSSION...
UPPER LOW OVER NORTH CENTRAL TX TO MOVE SLOWLY EAST NORTHEAST
TODAY AND TONIGHT...EXPECTED TO BE BETWEEN DFW AND TYR AT 18Z
AND NEAR TXK AT 28/06Z...WITH A SHEAR AXIS FROM NEAR ELD TO LFK
ON MONDAY...WITH RIDGE TRYING TO BUILD ON TUESDAY...BUT GFS SHOWS
SEVERAL DISTURBANCES MOVING ACROSS THROUGH THE WEEK. IN ADDITION
A WEAK FRONTAL BOUNDARY ALONG THE AR...LA BORDER INTO NORTHEAST
TX WILL HANG AROUND THROUGH AT LEAST TUESDAY. LOOKS LIKE MOST OF
THE LIFT WITH THE LOW WILL BE OVER THE SOUTHERN SECTIONS...BUT
WITH A MOIST AIRMASS...PRECIPITABLE WATER NEAR TWO INCHES ACROSS
THE REGION AND THE FRONT TO HELP FOCUS STORMS...FRONT ACTUALLY
EVIDENT THROUGH 850 MB...WILL GO WITH A FLOOD WATCH FOR THE
ENTIRE REGION TODAY.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  70  84  71 /  70  50  40  30
MLU  81  71  83  71 /  60  50  50  30
TXK  79  69  85  71 /  70  50  40  30
TYR  79  70  85  72 /  70  50  40  30
LFK  80  71  85  71 /  70  40  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH ALL TODAY.
LA...FLOOD WATCH ALL TODAY.
OK...FLOOD WATCH TODAY.
TX...FLOOD WATCH ALL TODAY.

&&
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN JUN 27 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE OVER NORTH CENTRAL TEXAS WILL MOVE INTO NORTHEAST TEXAS
TODAY AND SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TONIGHT. THESE
FEATURES COMBINED WITH A VERY MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE
WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH
ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
MONDAY AND TUESDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE REGION THIS WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:51 AM CDTSevere Thunderstorm WarningSHVNatchitoches54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.